MAUDE Adverse Event Report: TELEFLEX MEDICAL RUSCH POLARIS FO BLADE MILLER 3; LARYNGOSCOPE, RIGID

TELEFLEX MEDICAL RUSCH POLARIS FO BLADE MILLER 3; LARYNGOSCOPE, RIGID
Model Number IPN049328
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "customer stated that during an intubation, the blade ended up with scratches on it and shavings of the blade ended up on the patient's teeth".No patient injury or harm reported.Patient condition reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The complaint of material shaving during use was able to be confirmed by the photo.The photo revealed that there were multiple scratches or scrape marks on the blade which could have caused material shavings to enter the patient, as reported.A complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
RUSCH POLARIS FO BLADE MILLER 3
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13872308
Report Number3011137372-2022-00045
Device Sequence Number2367385
Product Code CCW
UDI-Device Identifier14026704629654
UDI-Public14026704629654
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/13/2024
Device Model NumberIPN049328
Device Catalogue Number4150030
Device Lot NumberAB2104024
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown